Medical Questions > Mental Health > Bipolar Disorder Forum

interested in hearing from anyone taking Saphris.

Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
I am interested in hearing from anyone taking Saphris. I suffer depression, bipolar 1 and social phobia. It has just become available in Australia and yesterday my shrink put me on this new medication adding it to the Zeldox I am taking. I have found myself more alert today, productive but not manic. Is this a miracle drug? Has anyone had any negative experiences with it? Love to hear from anyone out there.
Did you find this post helpful?
First Helper bipolarbrain
|

replied January 8th, 2012
saprhris side effectes
I took saphris and at first I thought it was a miracle drug. I have bipolar 2. I felt happier, less stressed, kind of like nothing could bring me down. but I started suffering from muscle twitches. It started off slow, just the twitching of my mouth. But now its gone to my whole body. It is a terrible condition! I've been off it for 4 months and I just keep getting worse.

So while I hope this doesn't happen to you or anyone. Just be aware of your body and the things you may be feelig. I don't want you to end up like me.

Hope your depression and bipolar are under control. stay strong .
|
Did you find this post helpful?

replied January 8th, 2012
I too have stopped taking Saphris. Like you I felt at first it was a miracle drug. I felt great but like you I started to get twitches and rolling movements of my tongue. On top of that the legs became restless to the point I felt as if I had parkinsons. I have only been off a few weeks but am still finding that the legs are restless and the anxiety that first seemed to vanish then come back worse whilst I was on Saphris is still at a peak.

I have not seen my shrink about going off it as he is on holidays but everyone around me says I look better than I did whilst on Saphris, I even bloated up and slowed down a great deal. My GP tells me I did the right thing by stopping as I know my own body and what it was doing was telling me the drug was just not right.

I have resorted to the original mood stabiliser I was on Zeldox and whilst I am feeling a little on the depressed side I would rather that than what the Saphris was doing to me.

I hope for you too that things calm down and the twitches and restlessness abaits soon.

Take care and thanks for the feedback. Nice to know I am not the only one that has had these types of problem on the so called miracle drug. Just hope it works for some.

Love and light xxx
|
Did you find this post helpful?

replied September 23rd, 2012
Saphris
I am a 42 Female. I have suffered from BipolarI, Depression, Panic/Anxiety since I was a child. Since ADHD was not an illness as a child my road was rough. I finally got some help when I was in high school when my parents actually took me to a psychiatrist. I was manic again little was known about Bipolar in the early 80's especially children. Life was horrible...I thought every day I was dying and it was my panic/anxiety. As I got older and new medication, treatments, and awareness came about I was officially diagnosed with Bipolar 1, ADHD, Panic/Anxiety, and Associative Schizophrenic disorder. I have 3 college degrees but was never able to fully utilize them because of my Bipolar. I was labeled non-functional and was placed on Disability. I liked Seroquel but I had horrible side effects...like the ones that say "if you experience any of these side effects contact your doctor immediately". I then was put on Latuda and I battled with that. I still don't know if it really worked or not. I seemed to rapid cycle with that. Before that I was on Lithium for 20 years and I don't think it really helped me because I was still non-functional with that.

I have been on Saphris now for 3 months and mentally I have never felt better. I even returned to working full time again as a teacher! I have never been able to function like this in my life. I don't need as much sleep with this. I sleep like a normal person. Before Saphris I was in bed at least 16 hours a day! I never went outside then I was diagnosed by my GP as having SEVERE Vitamin D deficiency. I take excessive units of Vitamin D once a week and can only be obtained under the counter. I go for monthly blood work and I am getting better.
Back to Saphris...I have a life again!!
BUT...the Physical Symptoms are worse. First off I am a small framed/built and petite. My jeans were normally a size 6-8 and weighed 120-125....sometimes more or less depending on the medications I was on at the time. The largest was 150 and a size 12. Since Saphris I look pregnant!! Last time I weighed myself I was at 164! I know and feel I have gained more. Now a size 12 is way too tight and a 14 is fit. I am carrying this all in my abdomen area. Shirts are not even covering my stomach and that has NEVER happened before!
My mouth is so dry it is insane and I now have cavities. My lips are cracked and peeling. I can literally sit and scrape the dry skin off my lips. I have tried everything for my lips from medicated lip balm to top of the line skin care products specifically made for dry lips!! My husband has pointed out several times for me to stop clicking and sticking my tongue in and out. I thought it was due to my dry mouth or a habit I picked up up. Then I found that Saphris causes Tardive dyskinesia (TD)which is uncontrollable movements of the lips, tongue and face and it can be permanent.
Has anyone else suffered from this and what can I do to help my mouth and weight? Do I want to be taken off of a medication that helps me function as a normal person in a way I have never functioned before (and no it is not a euphoric mood)! I want to work! I want to get up at 5:30 or 6:00am, I want to go to bed as a normal person does, and most of all I want to feel good mentally!! Saphris helps me to live this life! I would rather be over weight and function than skinny and not functioning! If I keep drinking water or chew gum I am can deal with the dry mouth. But the tongue movement bothers me and I have no idea how TD starts out? I will appreciate all feedback! I have no idea what to do. I will let my doctor know. I just feel so good mentally that I am very confused! Most of all I have had a level steady mood and I have been through a lot of situations (triggers) with my oldest daughter with her untreated Bipolar and drug habit issues and I never lost it! Before that I would have went off the wall!! I have no suicidal thoughts at all and I have no desire to cut again and I have no idea what is was like or why. That addiction is gone! I do know why I cut but I don't get to that point anymore. It is no longer in my brain or thought pattern. The voices I have experienced in the past are no longer there. I can actually go to sleep now and have pleasant dreams and wake up feeling refreshed!!
|
Did you find this post helpful?